MAUDE Adverse Event Report: BECTON DICKINSON 8 SHARPS COLL 9GAL GASKET RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON 8 SHARPS COLL 9GAL GASKET RED; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305601
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported 8 sharps coll 9gal gasket red experienced missing lids.The following information was provided by the initial reporter: verbatim: injuries or adverse event: no.Reported issue: customer xxxxxx to report qulity issue -the case did not have any lids.
 
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported 8 sharps coll 9gal gasket red experienced missing lids.The following information was provided by the initial reporter: verbatim: injuries or adverse event: no reported issue: customer xxxxxx to report qulity issue -the case did not have any lids.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 01-jun-2023 h6: investigation summary otal 8 samples received and verified that lids are missing.Further investigation performed.According to the dhr review, during the manufacturing process no issues were reported for missing lids for the lot number reported under this complaint (3011945).A review of the ncmr¿s was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.Investigation: based on this investigation and information provided, it can be mentioned the following: ¿ there are no lids packed inside the box where the product was received.¿ product arrived in its original packaging; however, it can be seen that box has been relabeled, meaning that product could possibly had been handled.¿ based on lot number provided, it¿s confirmed that product was manufactured by supplier on january 11, 2023.For this reason, we are unable to identify the root cause of this issue, since the variables that could generate this failure mode such as handling, transportation, storage or partial sales from distributor are unknown.Additional information is required to discard issue was generated by distributor facility, since partial sells and controls to handle remaining material is unknown, therefore, the likelihood of sending boxes with incorrect quantity exist.In addition, the current manufacturing controls were reviewed, and confirmed the capability to detect this type of issue (missing lids).As part of this investigation, a review of customer complaint records was performed; according to the complaint coordinator records, seven additional complaints were received through the last twelve months for the same part number and issue.These previous complaints were closed as non-manufacturing related and incomplete since there was not enough information provided from customer to determine the root cause.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: 1.Non-controlled method to ship partial boxes to end user (re-packaging process).2.Non-controlled handling within distributor facilities.Conclusion: based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since information such as method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility is unknown.The controls were verified within the manufacturing process and confirmed as capable to detect the reporting failure mode (missing lids), furthermore, there were found acceptable records for every single box manufactured for this lot number within the weighing system records.

Brand Name
8 SHARPS COLL 9GAL GASKET RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17095592
Report Number2243072-2023-00991
Device Sequence Number1868578
Product Code FMI
UDI-Device Identifier00382903056019
UDI-Public(01)00382903056019
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305601
Device Catalogue Number305601
Device Lot Number3011945
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer07/08/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown